The culprit during treatment with psoriasis is the interferon. As it leaves your system, the psorisis should improve. It's only been 5 or 6 weeks for you, my derm said give it 3 months. In my case, my psoriasis started getting better toward the end of treatment, but keep in mind I was agressively treating it with both UVB Narrow Light and XTrac Excimer Laser. Personally, if it seems to be receding on its own, I wouldn't do the light treatments because they can cause other problems. At one year post treatment, my psoriasis is no worse than it was pre-treatment which means it's almost a non-factor. Unfortunatly, it's been replaced with some other skin problems such as seb derm and rosacea, but that's another issue. Are you being followed by a dermatologist? I personally can't stand most of them but they do serve a useful purpose now and then. Glad the psoriasis is getting better. No doubt the Spring and Summer light will help even more. Just try and be a little patient.
All the best,
Jim, as always, thanks for getting back to me, I actually canceled my appointment at psoriasis clinic at UCSF, it started getting better and I thought (as you have advised) that it would be better not to use UV, laser, etc. if it clears up on its own. I have seen a couple of dermatologists, one I later found out was out of network, so I went to another, I know what you are saying about derms, I have to say they seem at times to be not much more than steriod pushers. To answer your questions if I am under care by a dermatologist I would say no. I have enough refills of I think what is called Kenalog cream? Its a mid-level steroid I believe and don't really use it very often, just elbows, ankles, calves, it is nice not to itch too much. I hear you about being patient, most of the time I just say 3 months is the end of April, if I am really not happy with skin then do something at that point, and most of the time I am pleased with progress. Not sure if this translates into SVR, but do feel pretty darn good these days, am gaining weight to the point I have a bit of a belly (I am thin) hear all the time how good my color is, etc., but all of that could just be from not being on treatment. I know, patience...
I'll be giving blood in six weeks or so, I'll know what is up then (although sometimes it is tempting to just show up at the vampires before work and give blood for an early sneak preview!!!) Have a PPO that so far has just pays anything in network.
How have you been, one year test must be happening real soon?
i thought once you have psorriasis that you always have some of it? im almost 2 yrs post tx and still have some,i just use hydrocortisone cream
it took me 5 - 6 months to be clear of most of it. only on the scalp. good luck.
7 months post tx and I still have facial psorriasis. My Hep doctor said I could use hydrocortisone cream, but that it thins the skin, so I decided against its use. Did you have problems with using the cream?
Hi, just curious, did any of you who responded after jmjm530 have psoriasis before treatment, or just a side effect during and after treatment?
I luckily no longer have any on my face, but do use occasional steroid cream on legs and ankles, other places really do not itch much. Some psoriasis is associated with viral infections, so there is some chance eventually a lot of us won't have much or any of it some day.
never had psorriasis before tx it appeared during, when my body starting closing down, the very worst of it which was on my hands has not reappeared,but i have it on elbows and in my ears the ears i treat with cordran lotion and dovenex, the dermatologist told me i will always have flareups now
My H had severse psoriassis - over 90% of his body. Really. A bloody, bleedy, scaley, awful mess he was (and by the way I did not "catch Hep C" from him even though he had it so bad he dripped blood all over all the time). He had psoriassis before he was diagonised wtih Hep C. He had just started Enbrel for about 6 months when his liver enzymes elevated - even though Enbrel is considered liver friendly, there was a moment when all his docs thought that the Enbrel was elevating his liver enzymes. He turned now methotraxate for years because of his "fear" of hurtin ghis liver, ironic has that seems today. That said, all his docs "think" that Enbrel was a benefit in his lower viral loads. The PegIntron and Riba have not increased his psoriassis one bit, thank goodness as both his rheumatologist and his gastro have beee holding their breath thinking his psoriassis, which the Enbrel had controlled to some degree or at least an amount that he put a bathing suit on for the first time in years, would increase with the PegIntron and Riba. Winter, however, has increased his psorassis a tad and he is back on the Enbrel in addition to the PegIntron and the Riba. Interesting note, both his gastro and his rhematologist have stated that there are some indications that the Enbrel may actually help keep the Heb C tamped down. That said, we are awaiting his 24 week PCR. My H's 12 week was UND <615. I've said it before on this board, each person is very individual and how they react to the drugs and the treatment sx are very individual. When my H began treatment he only had 2 health issues (other than the Hep C). One was slightly elevated hereditary blood pressure - H was convinced that would correct itself when he kept a good diet in conjunction with the treatment. It has not, his blood pressure has remained constant and he still takes a half a pill each day. My H was convinced he'd be a bloody, pulpy psoriasis mess from the drugs and he has not been. We are hopeful that no other autoimmune disorders rear their ugly head during the next 6 months, but really, my H just takes each day as it comes and I admire that in him. I do not have Hep C, but I've been severely hypothyroid for years and years...it's a freaking pill a day and I never stop to even give it a thought. Stuff happens in life as we age, don't let it consume you. Take care of what you have to and somehow the rest will take care of itself H and I think.
Your words are very inspirational. My long term boyfriend is starting treatment for his hep c tomorrow and I think I am more nervous then he is. One concern that he does have is that he psoriasis is only going to get worse. He has been battling with Psoriasis for years now and it covers pretty much everywhere except his face. I am worried about eveything else.....I enjoy going through this forum and listening to others who are in the same boat. Thanks
Just to clarify "Motherof Four's" post from 2007 with some of my own research and understanding.
Treating with interferon and ribavirin will flare pre-existing psoriasis in most cases. Sometimes significantly like in my case. Prior to treatment, I only needed mild topicals a few times a year. The rest of the time the psoriasis was either non-existant or hardly noticeable. Without too many details, during treatment my body was 70% covered with three different types of psoriasis and required both UVB Narrow and Laser light treatments to keep it in check. It was very painful and uncomfortable and lasted for close to a year.
As I understand it, "Motheroffour's" post from 2007 states that her husband was taking the strong immunosuppresant and psoriasis drug "Enbrel" prior to and during treatment. This is probably why her husband's psoriasis didn't flare.
If your husband has pre-existing psoriasis he should see a good dermatologist and let him know he's about to start treatment with interferon, which is the agent that causes the problems. My first derm suggested Enbrel at my initial outbreak on treatment, but I declined for a number of reasons. Looking back, it might have been the wrong choice as it could have spared me the discomfort I ended up with. On the other hand, Enbrel is a very strong drug in it's own right and that must be considered as well.
All the best,
Hey Marcus,,,,I am 3 yrs post now and never had any skin problems before my treatment. The last few weeks of my treatment(52 weeks) I broke out so bad all over and on my face. It finally cleared after a couple of months so I was hoping that it would be behind me now but about once a year in spring usually,,,I have terrible break outs and like frecklesmom,,,I just buy over counter hydrocortisone 1%.....right now its on inside of elblows and behind knees and itches something terrible. I'm really not even positive its psoriasis or ezema or some other skin condition.
My last shot was 10/23/2008 UND, went to Dr. yesterday again saw MA . My eyes have psoriasis on the eye lids now, and on my elbows. I look freaking like a lizard. Before TX I never had psoriasis told MA this and ask if this was yet another side effect, am waiting for her reply as she had to check with the doctor. My concern is it going to get worse and spread? I look like hell with my eye lids scaly and red and swollen. **** I felt fatiqued before TX, but looked good, what did I do?